MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-125SOLID145
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Noise, Audible (3273); Unexpected Shutdown (4019)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
The diamondback 360 peripheral orbital atherectomy device (oad) was used for treatment of lesion in anterior tibial artery (at) via pedal access.During the first treatment, low speed was used but an audible pitch change was heard from normal grinding to the oad crown seemingly getting stuck which caused it to decelerate so it was turned off to stop the crown from spinning.The oad led lights remained lit.The oad was removed.There was no oad damage or tissue observed on the crown upon removal.The.014 viperwire advance peripheral guide wire with flex tip remained in place.Angiographic images showed perforation in at.In the opinion of the physician the oad caused the perforation due to the viperwire going subintimal without him realizing it.There is no allegation of device malfunction.To resolve the perforation, a jade balloon was inflated in the lesion for five minutes.The procedure was aborted.The patient was stable after the procedure and discharged the same day to be brought back in six weeks to continue treatment.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot- specific issue.Based on the information received, the investigation determined that the reported perforation of vessels, unexpected shutdown, and audible noise resulting in unexpected medical intervention appears to be related to unintended user error.In this case it is likely that the reported perforation of vessels, unexpected shutdown and audible noise resulting in unexpected medical intervention was due to device placement or use techniques employed.Per the physician's opinion, "the oad caused the perforation due to the viperwire going subintimal without him realizing it." based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21335308
Report Number3004742232-2025-00031
Device Sequence Number8549899
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)250228(10)474013-1
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number474013-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite